MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL SNARE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL SNARE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546560
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(expiration date): the device was expired on february 26, 2021, but the device was used during a procedure on (b)(6) 2021.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to the two spyscope ds ii, spysnare and spyglass ds controller used during the same procedure.It was reported to boston scientific corporation that the two spyscope ds ii, spysnare and spyglass ds controller were used during a cholangioscopy procedure performed in the common bile duct (cbd) on (b)(6) 2021.During the procedure, the image of the first spyscope ds ii was lost less than 5 minutes into the procedure.A second spyscope ds ii was used, however, the image was also lost.An autolith electrohydraulic lithotripsy (ehl) probe was used when the visualization problems occurred.The spyscope ds ii was disconnected and reconnected back to the controller, and the controller was rebooted several times; however, the problem was not resolved.They also tried to used a spysnare, and it failed to open when it was inside the scope and inside the patient.The procedure was rescheduled due to this event.There were no patient complications reported as a result of this event.

Brand Name
SPYGLASS RETRIEVAL SNARE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11633975
Report Number3005099803-2021-01573
Device Sequence Number3547216
Product Code PTS
UDI-Device Identifier08714729965893
UDI-Public08714729965893
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model NumberM00546560
Device Catalogue Number4656
Device Lot Number0023409381
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1